Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Green Bay, WI

May 22, 2011Marathon County, Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 22, 2011, 2:23 PM CDT for Marathon County, Portage County, Wood County, Wisconsin. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 2:23 PM CDT (19:23 UTC)
Expired
May 22, 2011, 3:15 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marathon County, WI, Portage County, WI, Wood County, WI

The radar

The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:30 PM CDTHAIL 1Marshfield, WI
May 22, 3:14 PM CDTTSTM WND DMGAlmond, WI80 FT SILO KNOCKED DOWN. BARN AND POLE BUILDING DESTROYED. DELAYED REPORT. TIME ESTIMATED BY RADAR.
May 22, 3:14 PM CDTHAIL 0.25Weston, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS53 KGRB 221923
SVRGRB
WIC073-097-141-222015-
/O.NEW.KGRB.SV.W.0025.110522T1923Z-110522T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN...
  PORTAGE COUNTY IN CENTRAL WISCONSIN...
  WOOD COUNTY IN CENTRAL WISCONSIN...

* UNTIL 315 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTH OF PITTSVILLE...OR 17 MILES NORTHWEST OF WISCONSIN RAPIDS...
  AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIB MOUNTAIN AROUND 255 PM CDT.
  WAUSAU AND WESTON AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
AUBURNDALE...BLENKER...ROZELLVILLE...MOON...HALDER...MARATHON CITY...
ROTHSCHILD...SCHOFIELD...RIB MOUNTAIN STATE PARK AND BROKAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4504 9033 4504 9020 4507 9020 4509 8924
      4425 8925 4424 9031
TIME...MOT...LOC 1923Z 216DEG 47KT 4457 9008
WIND...HAIL 60MPH 1.00IN

$$

EB
5 follow-up statements
765 
WWUS53 KGRB 221935
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT SUN MAY 22 2011

WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
235 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOOD...PORTAGE
AND MARATHON COUNTIES UNTIL 315 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
EAST OF MARSHFIELD...OR 21 MILES NORTH OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 50 MPH.

AT 230 PM CDT ONE INCH HAIL WAS REPORTED IN MARSHFIELD BY A STORM SPOTTER. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOSINEE AROUND 245 PM CDT.
  RIB MOUNTAIN AROUND 255 PM CDT.
  WAUSAU AND WESTON AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HALDER...
MOON...EVERGREEN...RIB MOUNTAIN STATE PARK...ROTHSCHILD...
SCHOFIELD...BROKAW...SUNSET AND NUTTERVILLE.

LAT...LON 4426 9026 4449 9015 4504 9022 4504 9020
      4507 9020 4509 8924 4425 8925
TIME...MOT...LOC 1934Z 223DEG 44KT 4472 8993
WIND...HAIL 60MPH 1.00IN

$$

EB
795 
WWUS53 KGRB 221945
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN MAY 22 2011

WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
245 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOOD...PORTAGE AND MARATHON COUNTIES UNTIL 315 PM CDT...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MERRILL TO 8
MILES SOUTHEAST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUSAU AROUND 250 PM CDT.
  STEVENS POINT...WHITING AND WESTON AROUND 255 PM CDT.
  AMHERST AROUND 300 PM CDT.
  BEVENT AROUND 305 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SCHOFIELD...
ROTHSCHILD...EVERGREEN...BLAINE...PLOVER...ARNOTT...PARK RIDGE...
STOCKTON...CUSTER AND AMHERST JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

LAT...LON 4427 9004 4458 9003 4507 9019 4509 8924
      4425 8925
TIME...MOT...LOC 1944Z 216DEG 54KT 4511 8970 4436 8967
WIND...HAIL 60MPH 1.00IN

$$

EB
958 
WWUS53 KGRB 221956
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT SUN MAY 22 2011

WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
256 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WOOD...PORTAGE AND EASTERN MARATHON COUNTIES UNTIL 315 PM CDT...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MERRILL TO
WHITING...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BEVENT AND STEVENS POINT BY 310 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
SHANTYTOWN...RINGLE...ROSHOLT...PIKE LAKE...HOGARTY...HATLEY...
GALLOWAY...ELDERON AND NORRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

LAT...LON 4430 8984 4468 8985 4507 8999 4509 8924
      4425 8925
TIME...MOT...LOC 1956Z 216DEG 54KT 4526 8955 4451 8952
WIND...HAIL 60MPH 1.00IN

$$

EB
444 
WWUS53 KGRB 222007
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SUN MAY 22 2011

WIC141-222016-
/O.CAN.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
WOOD WI-
307 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOOD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF WOOD 
COUNTY.

LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
      4507 8988
TIME...MOT...LOC 2006Z 249DEG 43KT 4503 8941 4429 8938

$$

WIC073-097-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-
307 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTAGE AND
EASTERN MARATHON COUNTIES UNTIL 315 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WAUSAU TO
PLAINFIELD...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MARATHON AND PORTAGE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
ELDERON AND NORRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
      4507 8988
TIME...MOT...LOC 2006Z 249DEG 43KT 4503 8941 4429 8938
WIND...HAIL 60MPH 1.00IN

$$

EB
183 
WWUS53 KGRB 222019
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT SUN MAY 22 2011

WIC073-097-222027-
/O.EXP.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-
319 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING EASTERN MARATHON COUNTIES HAS 
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN 
PORTAGE AND WAUPACA COUNTIES UNTIL 4 PM. 

LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
      4507 8988
TIME...MOT...LOC 2007Z 249DEG 43KT 4503 8939 4429 8936

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:46 AM CDT, 9 hours 37 minutes earlier.

Area forecast discussion, May 22, 4:46 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
446 AM CDT SUN MAY 22 2011

.SYNOPSIS...CONDITIONS SEEEM TO BE COMING TOGETHER FOR A SEVERE
WEATHER OUTBREAK THIS AFTERNOON AND THIS EVENING.

SEVERAL UPR SYSTEMS WL WORK EWD THROUGHOUT THE FCST PERIOD AS
PROGRESSIVE SRN STREAM OF WESTERLIES REMAINS ACRS THE CONUS. TEMPS
WL START OUT ABV NORMAL...COOL TO BLO NORMAL FOR MUCH OF THE WORK
WEEK...THEN MODERATE BY NEXT WEEKEND. LEAD SRN STREAM SYSTEM WL
GENERATE SIG PCPN ACRS THE AREA EARLY. SECOND SYSTEM WL PROBABLY
PASS S OF THE AREA LATER THIS WK.
&&

.SHORT TERM...TDA/TNGT/MON. EACH DAY AS WE GOT CLOSER TO THIS
AFTNS TSTM EPISODE...MODELS HAVE BEEN LOOKING MORE AND MORE
OMINOUS ABOUT THE PROSPECTS FOR SVR WX. OVERALL...THE ENTIRE SET-
UP LOOKS VERY FAVORABLE FOR SVR STORMS WITH THE ONE UNKNOWN/
QUESTION STILL BEING HOW LONG THIS MORNINGS CLDS/PCPN WL LINGER
AND LIMIT HEATING. THE 00Z NAM SEEMED TO BE THE ONE MODEL
LIMITING CONVECTION DUE TO MORE MARGINAL INSTABILITY. IT BLEW UP
THE MAIN AREA TO OUR S AND E. ALL THE REST OF THE GUID...INCLUDING
THE NEW 00Z ECMWF SUGGESTED STORMS DEVELOPING OVER WRN WI THIS
AFTN AND THEN HEADING E. HARD TO ARGUE WITH THAT AFTER SEEING HOW
YESTERDAY...MN HAD CONSIDERABLE SVR WX DESPITE BEING CLOUDY ALL
MORNING AND THEN ONLY GETTING A FEW HRS OF PARTIAL SUN IN THE
AFTN.

ECWMF/CANADIAN REGIONAL PCPN PATTERNS IMPLY CONVECTION WL INITIATE
TO OUR NW AND THEN QUICKLY ORGANIZE INTO AN MCS AND THEN RACE
EAST. THAT SEEMS MOST REASONABLE GIVE THE STG QG FORCING THAT WL
BE SPREADING EWD IN ADVANCE OF COMPACT UPR SYSTEM HEADING IN FM
THE WEST. BUT GIVEN THE DEGREE OF SHEAR...SUPERCELLS ARE ALSO
LIKELY...AT LEAST EARLY IN THE EVENT. ECMWF WIND FIELD AT 00Z
ESPECIALLY TROUBLING IN HOW IT BACKS THE FLOW OVER FAR NERN WI
SELY...WHILE MID-LVL WINDS INCR FM THE SW AS UPR JET STREAK
OVERSPREADS THE AREA. THE RESULT WOULD BE FAIRLY LARGE LOOPED
HODOGRAPH. POTENTIAL IS CERTAINLY THERE FOR SOME STORMS TO TRACK
EWD ALONG THE BOUNDARY...WITH AN INCREASED RISK OF TORNADOES. PLAN
TO INCLUDE EXPLICT SVR IN THE GRIDS/ZONES. WL HIT FAIRLY HARD IN
THE HWO...BUT CONTINUE TO MENTION THE REMAINING UNCERTAINTY
REGARDING THE AMOUNT OF HEATING THAT WL OCCUR.

TSTM COMPLEX SHOULD BE RIGHT ACRS THE AREA AT 00Z...THEN EXIT THE
E BY MID-LATE EVENING. TAPERED POPS SHARPLY DOWNWARD WITH JUST
ISOLD SHRA LINGERING BEHIND THE MAIN COMPLEX. ANY CLEARING
PROBABLY WON/T LAST LONG AS ABUNDANT LOW-LEVEL MOISTURE LIKELY TO
RESULT IN ST AND FG AGAIN. ADDED AREAS OF FG AFTER MIDNIGHT.

UPR LOW SHOULD BE RIGHT ACRS NRN WI AT 12Z MON...THEN PULL OFF TO
THE NE. EXPECT SCT-NRMS SHRA. SOME THUNDER POSSIBLE GIVEN COLD UPR
TEMPS...AND SMALL HAIL POSSIBLE. BUT DON/T EXPECT ENOUGH TIME TO
RECOVER FOR ANOTHER SVR EVENT. AND SYSTEM WL BE PULLING OFF DURING
THE AFTN. COLD FRONT WL BE DROPPING SWD BEHIND THE SYSTEM. DROP-
OFF IN TEMPS ACRS THE N LOOKED SHARP ENOUGH TO WARRANT NON-DIURNAL
TEMP TRENDS.

JUST ENOUGH BOUNDARY LAYER WINDS TO CREATE ST DECK RATHER THAN
WIDESPREAD DENSE FG EARLY THIS MORNING. STILL SOME PATCHES OF
DENSE FOG THOUGH...MAINLY IN LOW-LYING AREAS WHERE WINDS HAVE
DIED OFF. PLAN TO HANDLE WITH SPS/S UNLESS SITN CHANGES. SLY FLOW
WITH HIGHER DWPTS COMING ACRS LAKE MICHIGAN WL PROBABLY KEEP
PATCHY DENSE FOG NEAR THE LAKE THROUGH THIS EVENING. WL KEEP
MARINE FOG ADVISORY INTACT FOR NOW. DAY SHIFT CAN RE-EVALUATE.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. COLD FRONT DROPS
SOUTH ACROSS THE AREA MONDAY EVENING WITH HIGH PRESSURE EDGING IN
TUESDAY AND TUESDAY NIGHT. DRY AIR...LIGHT WINDS AND CLEAR SKIES
SHOULD ALLOW FOR FROST OVER CENTRAL AND NORTHERN WISCONSIN LATE
TUESDAY NIGHT.

MODELS THEN TRACK A SURFACE LOW FROM THE OK/TX PANHANDLES TO THE
OHIO RIVER VALLEY WEDNESDAY AND THURSDAY. THIS TRACK IS A BIT
FURTHER SOUTH THAN PREVIOUS MODEL RUNS AND SHOULD KEEP ANY
PRECIPITATION SOUTH OF THE FORECAST AREA THROUGH FRIDAY. SOME VERY
DRY AIR IS POISED TO MOVE INTO THE REGION THURSDAY AND FRIDAY. THE
SOURCE REGION FOR THE AIR IS THE SNOW AND ICE COVERED AREAS AROUND
HUDSON/S BAY. THE GFS FORECASTS PRECIPITABLE WATER VALUES OF .16
INCHES AT GRB BY EARLY FRIDAY. THIS IS ABOUT 1/10 OF NORMAL AND
CLOSE TO ALL TIME RECORD FOR THIS TIME OF YEAR BASED ON 50 YEAR
PRECIPITABLE WATER CLIMATOLOGY. THIS SHOULD RESULT IN LARGE
DIURNAL TEMPERATURES RANGES THURSDAY AND FRIDAY AND FROST IN THE
NORTH ON ONE OR BOTH DAYS.

SURFACE HIGH MOVES EAST A BIT SATURDAY AND THERE SHOULD BE SOME
MOISTURE RETURN BUT LIKELY NOT ENOUGH FOR ANY PRECIPITATION.
&&

.AVIATION...ENOUGH BOUNDARY LAYER WINDS TO RESULT IN ST RATHER
THAN DENSE FOG THIS MORNING. EXPECT IMPROVEMENT AWAY FM THE LAKE
BY MID-MORNING. PLAN TO CARRY EXPLICIT MENTION OF THUNDER IN THE
12Z TAFS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/RDM
Hazardous weather outlook, May 22, 12:03 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 PM CDT SUN MAY 22 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1203 PM CDT SUN MAY 22 2011

...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE THIS
AFTERNOON AND EVENING. THE PRIMARY RISK IS OF LARGE HAIL AND
DAMAGING WINDS. BUT THERE IS ALSO A RISK OF TORNADOES. OVER
CENTRAL AND NORTH-CENTRAL WISCONSIN...THE GREATEST RISK WILL
OCCUR FROM 200 PM TO 800 PM. OVER THE EAST...THE GREATEST RISK
WILL OCCUR FROM 400 PM THROUGH 1100 PM.

A STRONG UPPER-LEVEL STORM SYSTEM MOVING TOWARD THE AREA FROM THE
WEST IS EXPECTED TO INITIATE SEVERE THUNDERSTORMS OVER SOUTHEAST
MINNESOTA AND WESTERN WISCONSIN DURING THE EARLY TO MIDDLE
AFTERNOON HOURS. THE STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE
COMPLEX OF SEVERE STORMS AND MOVE EAST INTO THE AREA. THE COMPLEX
IS LIKELY TO PRODUCE DAMAGING WINDS AND LARGE HAIL. BUT TORNADOES
WILL ALSO BE POSSIBLE...ESPECIALLY IF A FEW DISCRETE STORMS ARE
ABLE TO DEVELOP AND REACH THE AREA BEFORE ORGANIZING INTO THE
COMPLEX.

AS A RESULT OF THE SEVERE WEATHER POTENTIAL...THE STORM PREDICTION
CENTER HAS POSTED A MODERATE RISK FOR SEVERE THUNDERSTORMS SOUTH
AND WEST OF A LINE FROM WAUSAU TO OSHKOSH...AND A SLIGHT RISK
ACROSS THE REMAINDER OF THE AREA.

AREAS OF DENSE FOG WILL PERSIST NEAR LAKE MICHIGAN TODAY AND
POSSIBLY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE
NOT EXPECTED TO BE SEVERE.

FROST IS POSSIBLE AWAY FROM LAKE MICHIGAN TUESDAY NIGHT...WEDNESDAY
NIGHT...AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-231715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1203 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING. AREAS OF DENSE FOG ARE LIKELY TO PERSIST THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE
NOT EXPECTED TO BE SEVERE. CONDITIONS HAZARDOUS TO SMALL CRAFT
ARE POSSIBLE MONDAY.

EB

In the hours before

Special weather statement, May 22, 8:29 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT SUN MAY 22 2011

WIZ022-040-050-221630-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
829 AM CDT SUN MAY 22 2011

...FOG TO LINGER NEAR THE LAKE...

AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE
WILL LINGER ALONG THE LAKE THROUGH MUCH OF MORNING AS MOIST AIR
CONTINUES TO MOVE NORTH OVER THE COLD WATERS OF LAKE MICHIGAN.

ANYONE HEADING OUT ON THE ROADWAY THIS MORNING SHOULD BE PREPARED
TO ENCOUNTER SOME FOG. IF YOU ENCOUNTER DENSE FOG WHILE
DRIVING...SLOW DOWN TO SPEED WHICH WILL ALLOW YOU TO SAFELY STOP
YOUR VEHICLE IF YOU UNEXPECTEDLY ENCOUNTER AN OBJECT OR ANIMAL ON
THE ROADWAY.

TE
Special weather statement, May 22, 1:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
150 PM CDT SUN MAY 22 2011

WIZ010-018-019-030-031-035-036-045-221945-
LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-SHAWANO-WAUSHARA-WOOD-
150 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN..

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
WAUSAU TO 66 MILES SOUTHWEST OF WAUTOMA...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS 30 TO 40 MPH...AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PITTSVILLE AND MARSHFIELD BY 155 PM CDT...
  WISCONSIN RAPIDS BY 215 PM CDT...
  RIB MOUNTAIN AND MOSINEE BY 225 PM CDT...
  WESTON AND WAUSAU BY 230 PM CDT...
  WHITING BY 235 PM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

EB
Special weather statement, May 22, 2:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT SUN MAY 22 2011

WIZ018-019-030-031-035>037-045-222015-
LANGLADE-LINCOLN-MARATHON-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WOOD-
215 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORMS IN CENTRAL WISCONSIN...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF
WAUSAU TO 53 MILES SOUTHWEST OF WAUTOMA...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WISCONSIN RAPIDS BY 220 PM CDT...
  RIB MOUNTAIN AND MOSINEE BY 230 PM CDT...
  WHITING AND WAUSAU BY 235 PM CDT...
  WESTON AND STEVENS POINT BY 240 PM CDT...
  BEVENT BY 250 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:54 PM CDTSevere Thunderstorm WarningGRBWaushara51 min
May 22, 3:14 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca46 min
May 22, 3:30 PM CDTSevere Thunderstorm WarningGRBWinnebago45 min
May 22, 3:45 PM CDTSevere Thunderstorm WarningGRBWaushara30 min
May 22, 3:48 PM CDTTornado WarningGRBOutagamie, Waupaca, Winnebago42 min
May 22, 3:53 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca37 min
May 22, 4:29 PM CDTSevere Thunderstorm WarningGRBOutagamie46 min
May 22, 4:47 PM CDTSevere Thunderstorm WarningGRBBrown43 min
May 22, 4:54 PM CDTSpecial Marine WarningGRB96 min
May 22, 5:00 PM CDTAreal Flood AdvisoryGRBBrown, Outagamie73 min
May 22, 5:02 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie, Winnebago32 min
May 22, 5:14 PM CDTSevere Thunderstorm WarningGRBOutagamie17 min
May 22, 5:29 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee61 min
May 22, 5:32 PM CDTSevere Thunderstorm WarningGRBWood43 min
May 22, 5:45 PM CDTTornado WarningGRBPortage, Wood45 min
May 22, 5:51 PM CDTSpecial Marine WarningGRB84 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningGRBDoor46 min
May 22, 6:18 PM CDTTornado WarningGRBPortage, Waupaca, Wood42 min
May 22, 6:35 PM CDTTornado WarningGRBOneida, Vilas55 min
May 22, 6:56 PM CDTSevere Thunderstorm WarningGRBPortage, Shawano, Waupaca34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.